Could Insulin Shots Harm the Baby?

by Jackie Page
(Canada)

QUESTION: My daughter has noticed a big decrease in the babies movements(she is 31 weeks pregnant)over the past 3 days.


The Dr has monitered the babies heart rate and it is fine, but he has not done an ultra sound since she noticed this. She has tried to disturb the baby by changing positions and drinking cold water etc.

She is strugling with high sugar levels and has been doing her insulin shots with the guidence of a specialist.

Could this be harming the baby? Why is the baby so lazy?


ANSWER: Hi Jackie,

First of all, congratulation for the new-to-come baby. Hope he/she will bring happiness and joy in your family.

Next, although your daughter has gestational diabetes, this does not mean that the baby can be affected negatively.

Studies have shown that usually gestational diabetes is associated with overweight newborns and in-born hypoglycemia (which will be managed by the doctors when your daughter will give birth to her baby. Do not worry about this.)

Now, coming to your problems. It is good that your daughter is trying to adjust her blood sugar levels. One of the worst enemies of the high blood sugar is STRESS. Therefore, your daughter should think positively to win the battle and give birth to a healthy baby.

Coming to the baby movements. I would recommend to count the baby's movements during the whole day. You should register, and pass them to her doctor.

In general, less than 10 movements per day are worrisome. However, your daughter's doctor will give the final judgement.

May God bless your daughter and her baby!

Dr.Alba

Click here to post comments or follow up

Ask the Doctor now? Simply click here to return to Controlling Gestational Diabetes.

Explore More...